Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 104, NWS Seattle, WA

May 18, 2021

NWS Seattle, WA issued this small craft advisory at May 18, 2021, 2:59 AM PDT. It took effect at May 18, 2021, 6:00 PM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 18, 2021, 2:59 AM PDT (09:59 UTC)
In effect from
May 18, 2021, 6:00 PM PDT
Expired
May 19, 2021, 2:45 AM PDT
In force
9 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

716 
WHUS76 KSEW 180959
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
259 AM PDT Tue May 18 2021

PZZ131-132-181800-
/O.CON.KSEW.GL.W.0034.000000T0000Z-210518T1400Z/
/O.EXT.KSEW.SC.Y.0103.210518T1400Z-210519T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
259 AM PDT Tue May 18 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
5 AM PDT WEDNESDAY...

* WHAT...For the Gale Warning, west winds 25 to 35 kt. For the 
  Small Craft Advisory, west winds 20 to 30 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, until 7 AM PDT this morning. For 
  the Small Craft Advisory, from 7 AM this morning to 5 AM PDT 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ134-181800-
/O.CON.KSEW.SC.Y.0103.000000T0000Z-210518T1500Z/
/O.NEW.KSEW.SC.Y.0104.210519T0000Z-210519T0800Z/
Admiralty Inlet-
259 AM PDT Tue May 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
1 AM PDT WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...For the Small Craft Advisory, until 8 AM PDT this 
  morning. For the Small Craft Advisory, from 5 PM this 
  afternoon to 1 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-170-173-176-181800-
/O.EXT.KSEW.SC.Y.0103.000000T0000Z-210518T1900Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
259 AM PDT Tue May 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY...

* WHAT...West to northwest winds 20 to 30 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until noon PDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ135-181800-
/O.EXT.KSEW.SC.Y.0103.000000T0000Z-210518T1900Z/
Puget Sound and Hood Canal-
259 AM PDT Tue May 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY...

* WHAT...Southwest winds 15 to 25 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...Until noon PDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-181800-
/O.EXT.KSEW.SC.Y.0103.000000T0000Z-210519T0800Z/
Northern Inland Waters Including The San Juan Islands-
259 AM PDT Tue May 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PDT WEDNESDAY...

* WHAT...Southwest winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...Until 1 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-181800-
/O.EXT.KSEW.SC.Y.0103.000000T0000Z-210518T1900Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
259 AM PDT Tue May 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until noon PDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
4 follow-up statements
940 
WHUS76 KSEW 181604
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
904 AM PDT Tue May 18 2021

PZZ131-132-190015-
/O.CAN.KSEW.SC.Y.0103.000000T0000Z-210519T1200Z/
/O.EXB.KSEW.SC.Y.0104.210519T0100Z-210519T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
904 AM PDT Tue May 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
PDT WEDNESDAY...

* WHAT...West winds 20 to 30 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 6 PM this evening to 5 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-190015-
/O.CAN.KSEW.SC.Y.0103.000000T0000Z-210519T0800Z/
/O.EXB.KSEW.SC.Y.0104.210519T0200Z-210519T0800Z/
Northern Inland Waters Including The San Juan Islands-
904 AM PDT Tue May 18 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM 
PDT WEDNESDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 6 PM this evening to 1 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ130-150-153-156-170-173-176-181715-
/O.CAN.KSEW.SC.Y.0103.000000T0000Z-210518T1900Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
904 AM PDT Tue May 18 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have eased to 20 knots or less. 

$$

PZZ135-181900-
/O.CON.KSEW.SC.Y.0103.000000T0000Z-210518T1900Z/
Puget Sound and Hood Canal-
904 AM PDT Tue May 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WHAT...Southwest winds 15 to 25 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...Until noon PDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-190015-
/O.CON.KSEW.SC.Y.0104.210519T0000Z-210519T0800Z/
Admiralty Inlet-
904 AM PDT Tue May 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS 
EVENING TO 1 AM PDT WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...From 6 PM this evening to 1 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
980 
WHUS76 KSEW 182151
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
251 PM PDT Tue May 18 2021

PZZ133-190600-
/O.EXT.KSEW.SC.Y.0104.210519T0100Z-210519T0800Z/
Northern Inland Waters Including The San Juan Islands-
251 PM PDT Tue May 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
1 AM PDT WEDNESDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...From 6 PM this evening to 1 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-190600-
/O.EXT.KSEW.SC.Y.0104.210519T0100Z-210519T0800Z/
Admiralty Inlet-
251 PM PDT Tue May 18 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
1 AM PDT WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...From 6 PM this evening to 1 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ131-132-190600-
/O.CON.KSEW.SC.Y.0104.210519T0100Z-210519T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
251 PM PDT Tue May 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 5 AM PDT WEDNESDAY...

* WHAT...West winds 20 to 30 kt easing to 15 to 25 kt after
  midnight.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 6 PM this evening to 5 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
901 
WHUS76 KSEW 190603
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
1103 PM PDT Tue May 18 2021

PZZ131-132-191200-
/O.CON.KSEW.SC.Y.0104.000000T0000Z-210519T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
1103 PM PDT Tue May 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
WEDNESDAY...

* WHAT...West winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 5 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-190800-
/O.CON.KSEW.SC.Y.0104.000000T0000Z-210519T0800Z/
Northern Inland Waters Including The San Juan Islands-
1103 PM PDT Tue May 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT
WEDNESDAY...

* WHAT...Southwest winds 15 to 25 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...Until 1 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-190800-
/O.CON.KSEW.SC.Y.0104.000000T0000Z-210519T0800Z/
Admiralty Inlet-
1103 PM PDT Tue May 18 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PDT
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...Until 1 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
810 
WHUS76 KSEW 190945
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
245 AM PDT Wed May 19 2021

PZZ131-132-191745-
/O.CAN.KSEW.SC.Y.0104.000000T0000Z-210519T1200Z/
/O.NEW.KSEW.SC.Y.0105.210520T0000Z-210520T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
245 AM PDT Wed May 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...West winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 5 PM this afternoon to 5 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ170-173-176-191745-
/O.NEW.KSEW.SC.Y.0105.210519T1900Z-210521T0000Z/
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
245 AM PDT Wed May 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM PDT
THURSDAY...

* WHAT...Northwest winds 15 to 30 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  10 to 60 nm.

* WHEN...From noon today to 5 PM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ150-153-156-191745-
/O.NEW.KSEW.SC.Y.0105.210519T1900Z-210520T0700Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
245 AM PDT Wed May 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT PDT
TONIGHT...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 10 nm.

* WHEN...From noon today to midnight PDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-191745-
/O.NEW.KSEW.SC.Y.0105.210520T0000Z-210520T0700Z/
Admiralty Inlet-
245 AM PDT Wed May 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...From 5 PM this afternoon to midnight PDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 17, 8:46 PM PDT, 6 hours 13 minutes earlier.

Area forecast discussion, May 17, 8:46 PM PDT, 6 hours 13 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
846 PM PDT Mon May 17 2021

.SYNOPSIS...A trough will keep showers in the region tonight. Showers
and thunderstorms are possible at times through Thursday. Expect a
warming trend and decreasing showers Friday into the early
weekend.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...Showers continue tonight
with a trough over the region. The current forecast remains on
track with no planned updates. 33

Previous discussion...Increased onshore flow have boosted
moisture through the lower levels of the atmosphere with a mid-
level overcast deck and cooler temperatures. This morning's
drizzle has generally tapered off ahead of the approaching front,
which is on track to push into the coast by late afternoon and
advance to the Cascades overnight. This will bring more
significant precipitation as well as breezy south/southwest winds
across the area ahead of the front. Behind the front, a strong
push through the Strait of Juan de Fuca will bring another round
of stronger west winds into early Tuesday across the San Juan
Islands and northern Whidbey/Camano Islands. Precipitation will
remain generally modest, with locally higher amounts near the
coast and over the higher terrain particularly over the Cascades
from Stevens Pass northward.

Of more significant note - unusually cold air air will quickly
filter into the region - sharply lowering snow levels to between
3,000 and 3,500 feet by early Tuesday into Wednesday night.
Precipitation is expected to be more showery in coverage once
the colder air in place, helping mitigate the potential impacts
of the lower snow levels. However - an inch or two of wet snow
remain possible along the higher stretches of SR 20 (N Cascades
Highway) and US 2 near Stevens Pass. Warmer antecedent surface
temperatures will also act to mitigate the potential for
significant impacts due to snow accumulation. Even so, anyone
heading up into the mountains should be prepared for much cooler
conditions as well as some new snow.

Showers will continue Tuesday with increasing instability as the
upper trough and colder air aloft shifts overhead. The forecast
continues to reflect a chance mention of thunderstorms across the
region particularly during the afternoon hours. Temperatures will
remain cool - in the upper 50s. Stronger onshore flow Tuesday
evening will set the stage for a Puget Sound Convergence Zone and
the potential for locally heaver showers and even thunderstorms
into the overnight hours through the Cascades of King and
Snohomish Counties.

Wednesday will remain cool and showery as the upper low exits the
area, though shower coverage may be less widespread. Lingering
instability will support the potential for another round of
afternoon thunderstorms.

.LONG TERM /FRIDAY THROUGH MONDAY/...Thursday morning will see a
bit of a break, with a warming trend through the day. Expect
afternoon showers and a chance of thunderstorms - mostly over the
higher terrain as the upper level low takes it's time fully
exiting the region. Temperatures should rebound to near normal
levels with decreasing clouds. The forecast for the Friday-
Saturday reflect a drying trend with warmer temperatures in the
upper 60s to low 70s and partial afternoon clearing. The forecast
reflects a bit more potential for showers as the upper level
pattern shifts to something more zonal - but this may trend the
other way depending on how the transition evolves.

&&

.AVIATION...Expect additional showers overnight into Tuesday
morning with ceilings a mix of VFR and MVFR. Fairly strong low
level onshore flow will follow frontal passage this evening and
that will lead to gusty west to southwest surface winds in excess
of 20 knots at times through 08Z tonight.

KSEA...VFR ceilings lowering to MVFR at times this evening as light rain
with a frontal system moves through. Scattered showers continuing
overnight with a mix of VFR and higher end MVFR ceilings expected.
Brief visibility reductions expected directly beneath any showers.
Surface winds southerly 10 to 15 knots becoming quite gusty after
01Z with gusts of 25 knots possible through 08Z. Winds then easing
overnight. Areas of showers expected to persist through the day
Tuesday before gradually tapering by Tuesday evening.

27/Pullin

&&

.MARINE...A rather strong post-frontal onshore push is expected
across the waters this evening. This will lead to gale force winds
in the central/eastern Strait of Juan de Fuca and small craft
advisory winds all other waters. Winds will gradually ease late
tonight as onshore gradients relax somewhat.

Surface ridging will then remain centered well offshore through the
week ahead with lower pressure east of Cascades. This will lead to
day-to-day fluctuations in onshore flow with small craft advisory
westerlies possible at times over the coastal waters as well as
central/eastern portions of the Strait of Juan de Fuca.   27

&&

.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 11 AM PDT Tuesday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm-Puget Sound and Hood Canal.

     Small Craft Advisory from 7 AM to 4 PM PDT Tuesday for Central
     U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Gale Warning until 7 AM PDT Tuesday for Central U.S. Waters
     Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
     Juan De Fuca.

     Small Craft Advisory until 4 PM PDT Tuesday for Northern Inland
     Waters Including The San Juan Islands-West Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 8 AM PDT Tuesday for Admiralty Inlet.

&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.